Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 199, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2014, 6:02 PM CDT for Franklin County, Saint Charles County, Saint Louis County, Missouri. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 6, 2014, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 12 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:05 PM CDT | HAIL 1.25 | 2 Ne Villa Ridge, MO | ALSO TREE DAMAGE IN THE LOCAL AREA. |
| Aug 6, 6:37 PM CDT | TSTM WND GST 44 | 3 W Chesterfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WUUS53 KLSX 062302 SVRLSX MOC071-183-189-062330- /O.NEW.KLSX.SV.W.0199.140806T2302Z-140806T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... SOUTH CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI... WEST CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 630 PM CDT * AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAY SUMMIT...AND MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... WILDWOOD...ELLISVILLE...CLARKSON VALLEY...CHESTERFIELD...DEFIANCE AND MATSON. THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3871 9079 3867 9047 3843 9080 3851 9092 TIME...MOT...LOC 2302Z 218DEG 22KT 3852 9081 HAIL...0.88IN WIND...60MPH $$ MILLER
1 follow-up statement
535 WWUS53 KLSX 062330 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT WED AUG 6 2014 MOC071-183-189-062340- /O.EXP.KLSX.SV.W.0199.000000T0000Z-140806T2330Z/ FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO- 630 PM CDT WED AUG 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. LOUIS...SOUTH CENTRAL ST. CHARLES AND NORTHEASTERN FRANKLIN COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS. LAT...LON 3871 9079 3867 9047 3843 9080 3851 9092 TIME...MOT...LOC 2330Z 218DEG 22KT 3865 9067 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:00 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 4:00 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT Wed Aug 6 2014 .SHORT TERM: (Through Tonight) Issued at 300 PM CDT Wed Aug 6 2014 Main focus will be precip chances thru the night. Mdl solns vary widely so confidence in any one soln is somewhat low. However, believe that ongoing convection may flare up briefly late this afternoon into early evening. These storms shud dissipate before redevelopment along the WAA wing somewhere parallel and just W of the MS River. This area of TSRA shud slowly move E late tonight as the sfc low approaches. This low shud bring TSRA to the nrn and wrn third of the CWA. This system shud bring a decent amount of rain to portions of the CWA, but with a lack of rain lately, the ground and streams shud be able to hold most of the rainfall. However, locally higher rainfall totals may cause issues, but is difficult to say where that may occur. Continued a persistence forecast for temps tonight across much of the region. With winds becoming more sly over portions of central MO, have trended slightly warmer. Tilly .LONG TERM: (Thursday through Next Wednesday) Issued at 337 PM CDT Wed Aug 6 2014 Not many changes to the prev forecast largely due to uncertainty in how the system will evolve tonight. Have somewhat trended twd the local WRF mdl as this mdl has the sfc low moving/developing further N than the GFS/NAM. Have therefore raised temps for Thurs based on this more nly soln, but also due to how warm portions of KS reached today. The going forecast may still be too warm with breaks in the clouds tomorrow, but since this is already above the warmest MOS, will let later shifts take another look. Expect storms to develop along the fnt and push thru the CWA tomorrow. Timing is uncertain, but after an initial round in the morning, believe most of the area will see a lull before redevelopment during the afternoon. The only exception would be nrn portions of the CWA. The fnt shud push S of the CWA by Fri or at least across the srn counties. Have kept low PoPs going for now with uncertainty in fnt location. Precip chances for late this weekend into next week gradually diminish. However, with upper air pattern in a zonal with NW flow gradually building overhead, is some uncertainty in any one system. Have kept PoPs largely in place for now. Temps are generally persistence with a gradually warming trend next week as heights gradually rise. Tilly && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1241 PM CDT Wed Aug 6 2014 VFR conditions expected for the rest of today and early this evening, with light easterly winds. Convection has begun to develop over southeastern Missouri this afternoon, and could develop further west and north toward mid-Missouri along a frontal boundary, though feel that activity should remain south of KCOU, and well south of metro TAF sites. Later this evening through the end of the TAF period, the forecast becomes challenging due to potentially multiple rounds of showers and thunderstorms that could impact area terminals and uncertainty regarding coverage and timing. While the most recent run of the HRR indicates the potential for convection to develop between KCOU and metro TAF sites and trek eastward, impacting metro TAF sites as early as 02Z this evening, there is uncertainty in this scenario, thus have held of VCTS introduction for metro TAF sites until after 06Z. Current thinking is that a MCS will develop over NW Missouri and trek east/southeast across the area overnight and early tomorrow morning, thus have included VCTS mention for all TAF sites accordingly. Models indicate at least -RA continuing through the morning, before a lull from late morning to early afternoon. Additional storms are possible beyond the end of the valid period. Timing of onset this evening and tonight will likely need refined in future TAF issuances. Specifics for KSTL: VFR conditions will prevail through this evening, at which point, the forecast becomes more complex and challenging. While some high reslolution guidance indicates the potential for some storms to impact the terminal by around 02Z, confidence is low in that scenario. Main expectation is that storms that develop over eastern Kansas and western Missouri will move eastward this evening, arriving at KSTL by around 06Z. Precipitation associated with these storms is expected to continue through mid- morning, when models hint at a lull in activity. Given diurnal destablization Thursday afternoon, expect a second round of showers and thunderstorms to impact KSTL through at least the afternoon into early evening, and thus have included a VCTS mention from 19Z onward tomorrow. With any storms, MVFR to possibly IFR conditions are possible, though expect generally MVFR cigs/visibility outside of stronger cells. JP && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 71 85 70 84 / 60 70 60 30 Quincy 67 80 65 78 / 80 70 60 30 Columbia 70 86 67 84 / 70 70 50 30 Jefferson City 70 86 68 84 / 60 70 50 30 Salem 68 83 68 83 / 60 70 60 50 Farmington 67 86 69 85 / 50 70 60 40 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 6, 4:02 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT WED AUG 6 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS MUCH OF THE REGION. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY ON THURSDAY AND THURSDAY NIGHT...AND A CHANCE OF THUNDERSTORMS CONTINUES ACROSS MUCH OF THE AREA THROUGH TUESDAY. STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS CONTINUE TO BE POSSIBLE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
In the hours before
Local storm report, Aug 6, 5:04 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 S SULLIVAN 38.14N 91.17W
08/06/2014 M0.88 INCH CRAWFORD MO PUBLIC
TWITTER REPORT.
&&
CVKINGSpecial weather statement, Aug 6, 5:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 556 PM CDT WED AUG 6 2014 MOZ061>063-062330- FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO- 556 PM CDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LOUIS...SOUTHERN ST. CHARLES AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLA RIDGE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRAY SUMMIT... PACIFIC... WILDWOOD... CLARKSON VALLEY... CHESTERFIELD... AUGUSTA... DEFIANCE... THIS STORM WILL AFFECT BABLER MEMORIAL STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MILLER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.